Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2025, 3:14 PM CST for Greene County, Wayne County, Mississippi; Washington County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 3:14 PM CST (21:14 UTC)
- Expired
- Feb 12, 2025, 4:00 PM CST
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Washington County, AL, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 1:32 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -182 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WUUS54 KMOB 122114 SVRMOB ALC129-MSC041-153-122200- /O.NEW.KMOB.SV.W.0001.250212T2114Z-250212T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 314 PM CST Wed Feb 12 2025 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Northwestern Washington County in southwestern Alabama... Southeastern Wayne County in southeastern Mississippi... Northern Greene County in southeastern Mississippi... * Until 400 PM CST. * At 314 PM CST, a severe thunderstorm was located 12 miles east of Richton, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... State Line and Buckatunna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. A Tornado Watch remains in effect until 1000 PM CST for southwestern Alabama...and southeastern Mississippi. && LAT...LON 3147 8885 3170 8842 3145 8826 3133 8878 TIME...MOT...LOC 2114Z 240DEG 26KT 3140 8873 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MM
3 follow-up statements
244 WWUS54 KMOB 122132 SVSMOB Severe Weather Statement National Weather Service Mobile AL 332 PM CST Wed Feb 12 2025 MSC041-122141- /O.CAN.KMOB.SV.W.0001.000000T0000Z-250212T2200Z/ Greene MS- 332 PM CST Wed Feb 12 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 1000 PM CST for southwestern Alabama...and southeastern Mississippi. LAT...LON 3169 8841 3145 8826 3143 8867 3154 8871 TIME...MOT...LOC 2131Z 241DEG 25KT 3145 8860 $$ ALC129-MSC153-122200- /O.CON.KMOB.SV.W.0001.000000T0000Z-250212T2200Z/ Washington AL-Wayne MS- 332 PM CST Wed Feb 12 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE COUNTIES... At 331 PM CST, a severe thunderstorm was located 7 miles southwest of Buckatunna, or 15 miles south of Waynesboro, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Buckatunna. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 1000 PM CST for southwestern Alabama...and southeastern Mississippi. Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3169 8841 3145 8826 3143 8867 3154 8871 TIME...MOT...LOC 2131Z 241DEG 25KT 3145 8860 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MM
791
WWUS54 KMOB 122146
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
346 PM CST Wed Feb 12 2025
ALC129-MSC153-122200-
/O.CON.KMOB.SV.W.0001.000000T0000Z-250212T2200Z/
Washington AL-Wayne MS-
346 PM CST Wed Feb 12 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE COUNTIES...
At 346 PM CST, a severe thunderstorm was located 4 miles northeast of
Buckatunna, or 13 miles southeast of Waynesboro, moving northeast at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CST for southwestern
Alabama...and southeastern Mississippi.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 8856 3159 8860 3160 8859 3169 8841
3152 8830
TIME...MOT...LOC 2146Z 233DEG 32KT 3157 8847
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM664
WWUS54 KMOB 122159
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
359 PM CST Wed Feb 12 2025
ALC129-MSC153-122207-
/O.EXP.KMOB.SV.W.0001.000000T0000Z-250212T2200Z/
Washington AL-Wayne MS-
359 PM CST Wed Feb 12 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
SOUTHEASTERN WAYNE COUNTIES WILL EXPIRE AT 400 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CST for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3149 8856 3159 8860 3160 8859 3169 8841
3152 8830
TIME...MOT...LOC 2157Z 240DEG 26KT 3161 8839
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 1:05 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 12, 1:05 PM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
105 PM CST Wed Feb 12 2025
...New Mesoscale UPDATE...
.Mesoscale Update for the Rest of this Afternoon...
Issued at 105 PM CST Wed Feb 12 2025
Overall forecast from the prior mesoscale update remains on track.
Recent WoFS guidance that is accurately depicting the ongoing
development of a supercell cluster over southeastern Louisiana are
enthused about continuing to develop these and lift them
northeastward into southeastern Mississippi over the next few
hours. These storms are gradually developing as gradual height
falls begin to overspread the region in association with the upper
level shortwave begin to move into the region. Overall
anticipation is for these to mature and merge together as they
continue northeast, posing a threat for damaging winds and
tornadoes (some strong EF2+ and potentially longer tracked).
Environment continues to improve as a residual EML continues to
lift as indicated by the latest 18z sounding launched by LIX. Mid
level lapse rates have further steepened as well based on their
latest sounding with around 7.6C/km mid-level lapse rates evident.
This environment will overspread the forecast area with surface
based CAPE increasing into the 1,500 to 2,000j/kg range and shear
increasing to 50 to 60 knots by mid to late afternoon. Low level
SRH values rise quickly into the 300+ m2/s2 range owing to a
strong low level jet well depicted by large, curved hodographs.
Latest VAD from KHDC indicates the overall wind field is
continuing to strengthen, with latest low level SRH values
increasing to 200 to 300 m2/s2 in the lowest 3km. These will
overspread our forecast area and improve as we move through the
rest of this afternoon. The greatest risk area appears to be in
the vicinity of the warm front over southeastern Mississippi into
interior portions of southwestern Alabama, with a more isolated
threat generally east of this area through just west of the I-65
corridor. MM/25
&&
.PREV DISCUSSION... /issued 1129 AM CST Wed Feb 12 2025/
..New AVIATION, MESOSCALE UPDATE...
AVIATION...
(18Z TAFS)
Issued at 1129 AM CST Wed Feb 12 2025
MVFR ceilings will occur just north of the immediate coast today
with a return of widespread showers and scattered thunderstorms
northwest of I-65 by late this afternoon. Some storms could be
severe later this afternoon and evening with damaging winds and
potentially a tornado or two. Ceilings will drop to IFR tonight as a
line of strong to severe thunderstorms moves in from the west along
an approaching cold front. Low level wind shear will be present at
around 40 knots at 2kft out of the southwest. Storms will progress
from west to east mainly after midnight resulting in in reduced
visibility's, gusty winds and IFR to VLIFR ceilings. /22
Mesoscale Update...
(Now through Mid to Late Afternoon)
Issued at 1129 AM CST Wed Feb 12 2025
A warm front remains draped across the forecast area from southwest
to northeast, stretching from Perry County in Mississippi northeast
across southern Washington to northern Butler/Crenshaw Counties as
of 11am CST. An initial shortwave responsible for ongoing weak
showers and isolated storms north of the warm front this morning
will lift out allowing for northward advancement of this front. The
northern extent of where this ends up is still somewhat uncertain,
but most likely will set up in the vicinity of the Highway 84
corridor by early to mid afternoon. To the south of the warm front,
ample clearing is evident on visible satellite imagery allowing for
surface temperatures to warm into the upper 70's so far this
morning. To the north of the warm front, a very cool airmass remains
in place with temperatures in the lower to middle 60's. The 12z
observed sounding out of LIX depicted some residual capping around
700 to 600mb as an EML continues to lift out with each passing
shortwave, with steep mid level lapse rates around 7.2 C/km.
As we head into early afternoon, our next shortwave begins to
transit the region allowing for the redevelopment of showers and
thunderstorms generally northwest of the I-65 corridor, particularly
in the vicinity of the warm front. The environment will overall be
quite volatile and is probably one of the most pristine I've seen
for this time of year in our region. Ample surface based instability
exceeding 1,500 to 2,000j/kg of CAPE and CAPE within the lowest 3
kilometers of the atmosphere upwards of 150j/kg will be present
along and south of the warm front. Excellent shear overspreads the
area with around 50 to 60 knots of deep layer shear and large curved
hodographs yielding 200 to 300 m2/s2 of low level SRH. Given modest
forcing the anticipated storm mode will likely be in the form of
discrete to semi-discrete supercells capable of damaging winds and
strong (EF2+) tornadoes. The best chances for this to occur will be
in the vicinity of the Highway 84 corridor where best overlap of
instability, shear, and forcing along with the aforementioned warm
front will be in place. Recent research would suggest the potential
necessity of storm "nudgers" to be involved with any discrete to
semi- discrete activity with high wetbulb zero heights around
11kft to 12kft and strong storm relative inflow around 30 to 35kts
potentially requiring something to supplement any storms RFD's.
Any storms that have these will likely be the most problematic
today, most likely in the vicinity of the warm front where strong
theta-e advection will be present and maximized low level
convergence for increased storm coverage will exist. An enhanced
risk of severe storms remains along and north of the I-65
corridor, with a slight risk elsewhere to the southeast. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 56 68 42 65 57 76 56 64 / 100 20 0 20 20 20 90 30
Pensacola 62 71 47 65 60 74 62 69 / 90 60 0 20 20 10 90 50
Destin 63 71 50 66 61 72 64 69 / 90 80 0 20 10 10 80 70
Evergreen 56 67 39 67 52 77 57 63 / 90 30 0 10 20 20 90 40
Waynesboro 48 62 36 65 52 78 51 59 / 100 0 0 10 30 30 100 20
Camden 50 62 37 66 52 76 53 59 / 100 10 0 10 30 20 90 30
Crestview 61 72 43 68 54 76 61 69 / 100 70 0 20 10 10 80 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until noon CST Thursday for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until noon CST Thursday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:22 PM CST | Tornado Warning | MOB | Greene, Perry, Wayne | 38 min |
| Feb 12, 4:46 PM CST | Tornado Warning | MOB | Stone | 17 min |
| Feb 12, 5:02 PM CST | Tornado Warning | MOB | Greene, Perry | 17 min |
| Feb 12, 3:20 AM CST | High Surf Advisory | MOB | Baldwin, Mobile | 33 hr |
| Feb 12, 4:03 AM CST | Marine Dense Fog Advisory | MOB | 5 hr | |
| Feb 12, 4:24 PM CST | Tornado Warning | MOB | Choctaw, Clarke, Washington | 36 min |
| Feb 12, 5:52 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.